MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENATUR XP TOXOPLASMA G (TOXO G); TOXOPLASMA GONDII IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENATUR XP TOXOPLASMA G (TOXO G); TOXOPLASMA GONDII IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.The customer performed troubleshooting testing; siemens is reviewing the troubleshooting results provided by the customer.The toxo g instructions for use states in the limitations section: "in geographic regions that have an apparent low prevalence of toxoplasma igg in asymptomatic populations, the positive predictive value of any assay is reduced due to the increased possibility that a positive result is actually falsely positive.As with all in vitro diagnostic assays, each laboratory should determine its own reference range(s) for the diagnostic evaluation of patient results.".
 
Event or Problem Description
A customer obtained a false positive result on a patient sample using the advia centaur xp toxoplasma igg (toxo g) assay.The same sample was retested with the same reagent lot.These results were not reported to the physician.A negative result was obtained when the sample was tested with an alternate method, which was reported to the physician.There is no indication that patient treatment was prescribed, delayed or altered.There was no report of adverse health consequences due to the false positive toxo g results.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2020-00318 on october 6, 2020.Additional information from 10/20/2020: the testing date of the advia centaur xp repeat test result of 37.5 iu/ml was 09/15/2020 (the same day as the initial result).The testing date of the customer dilution and heterophilic blocking tube testing was 09/14/2020.The same advia centaur xp instrument used for all customer testing.The customer believes the negative results are clinically correct.Clinical details were not provided.The customer believes this issue is not a lot problem since historical results with different reagent lots are also positive.Historical results were not provided.Additional information from 11/06/2020: siemens performed an internal study.The customer sample was tested with advia centaur xp toxo g lots and immlute 2000 xpi toxoplasma quantitative igg lot 508.A reactive result was observed on all advia centaur xp toxo g lots tested, but a nonreactive result was observed on immulite 2000 xpi.This indicates the customer's observations were replicated and the reactive results are not lot / system specific.The sample was then treated with heterophilic blocking tube (hbt) and non-specific antibody blocking tubes (nabt) and was repeated on the advia centaur xp toxo g lots.All replicates recovered reactive on all advia centaur xp toxo g lots.Results of the internal study indicate that there is some type of interference in the sample that is causing the reproducible reactive results with advia centaur xp toxo g assay.According to the limitations section of the advia centaur xp toxo g instructions for use, "the presence of anti-nuclear antibodies (ana) and anti-mitochondrial antibodies (ama) in samples from patients with autoimmune syndrome may interfere with the advia centaur toxo g assay and give falsely positive or falsely negative results.These samples should not be tested." siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed initial on 10/06/2020 supplemental 1 report on 11/16/2020.Investigation results from (b)(6) 2020: siemens has concluded the investigation for false repeat reactive results on a patient sample using advia centaur xp toxoplasma igg (toxo g) lot 263 compared to the nonreactive from an alternate method.The patient was also tested for toxoplasma igm and a nonreactive result was obtained.The customer tested the sample with heterophilic blocking tube (hbt) and also diluted it with a known negative sample, and although lower quantitative values were observed, it still recovered reactive.Siemens reviewed the customer's calibration data for advia centaur xp toxo g lot 263, which was comparable to siemens' reagent release data.Quality control (qc) data was within acceptable ranges.The patient sample was returned to siemens for internal testing.The customer sample was tested with advia centaur xp toxo g lots and immlute 2000 xpi toxoplasma quantitative igg lot 508 in replicates of 3.The sample recovered as reactive with both advia centaur xp lots, but non-reactive on immulite 2000 xpi.The sample was then treated with heterophilic blocking tube (hbt) and non-specific antibody blocking tubes (nabt) and was repeated on both centaur xp txog lots.All replicates still recovered reactive with both centaur xp txog lots.The internal testing results replicate the customer's observations with this patient sample and indicate that this is neither an advia centaur toxo g lot specific issue nor a site/system specific issue.Siemens was not able to calculate the specificity because the total number of negative samples observed by the customer when using lot 263 was not provided.The customer has not reported any new incidents of false reactive toxo g results.Based on the investigation results, a product performance issue has not been identified.No further evaluation of the device is required.The type of investigation, investigation findings and conclusion codes have been updated to reflect the investigation results.Reference section h6 of this report for the final codes for this event.

Brand Name
ADVIA CENATUR XP TOXOPLASMA G (TOXO G)
Common Device Name
TOXOPLASMA GONDII IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10639665
Report Number1219913-2020-00318
Device Sequence Number2628255
Product Code LGD
UDI-Device Identifier00630414208459
UDI-Public00630414208459
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K102681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2021
Device Model NumberN/A
Device Catalogue Number10310321
Device Lot Number263
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer10/20/2020
11/25/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date11/16/2020
12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;